MAUDE Adverse Event Report: ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHROCARE CORP. MGNUM PUNCH (3.2MM); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number OM-9020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handle was removed from body of punch - poor solder between the join.Punch was tapped into patient, handle snapped off on removal, the handle had to be pulled out.
 
Additional Manufacturer Narrative
The reported mgnum punch (3.2mm) device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿handle was removed from the body of punch - poor solder between the join.Punch was tapped into the patient, handle snapped off on removal, the handle had to be pulled out.¿ an exact root cause cannot be determined with confidence; however, factors unrelated to the manufacture or design of the device that could have contributed to the reported event include: excessive force.Normal wear and tear.Visible deterioration such as corrosion or damage resulting from wear and tear or handling is cause for retirement of the instrument from further use.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that the handle was removed from the body of punch - poor solder between the join.Punch was tapped into the patient, handle snapped off on removal, the handle had to be pulled out.All the pieces were removed from the patient.

Brand Name
MGNUM PUNCH (3.2MM)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8063787
Report Number3006524618-2018-00589
Device Sequence Number11344092
Product Code LXH
UDI-Device Identifier00817470005967
UDI-Public00817470005967
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-9020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1